Indiana, 2006Flash Flooding in Indiana, March 11, 2006
March 11, 2006 · NWS LMK · 4 events in 4 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 11, 7:16 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 11, 7:16 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 AM EST SAT MAR 11 2006
.MESO UPDATE...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ONGOING OVER MUCH OF
SRN IND AND PARTS OF N CNTRL KY. CLASSIC ELEVATED INSTABILITY
ENVIRONMENT PER LATEST SDF ACARS SOUNDING AT 1130 UTC. WEVE HAD
REPORTS OF UP TO QUARTER SIZE HAIL WITH THESE CELLS...AND WE
EXPECT THREAT FOR SVR HAILERS TO CONTINUE WITH THIS PARTICULAR
AREA OF CONVECTION. ANOTHER THREAT HAS AND WILL BE NEARLY
CONTINUOUS CG LIGHTNING WITH THESE CELLS...DUE IN PART TO THE
AMOUNT OF HAIL BEING PRODUCED AND STEEP LAPSE RATES/RELATIVE LOW
FREEZING LEVELS (10KFT).
ANOTHER AREA OF SCT TSRA MOVING THIS WAY FROM SE MO...WRN
KY...WRN/CNTRL TN. ACTIVITY AHEAD OF SMALL SHORTWAVE OVER
ARKANSAS EMBEDDED WITH SW FLOW ALOFT. WE EXPECT THIS PCPN TO MOVE
INTO THE LMK CWA AFTER 13 UTC...POSING A RISK FOR SVR STORMS.
THESE CELLS ARE ROOTED IN MORE OF A SURFACE BASED INSTABILITY...
WHICH IS ADVECTING NWD INTO THE CWA ALONG WITH HIGHER SFC
DEWPOINTS. SO ALONG WITH HAIL...ADDITIONAL STORMS THIS MORNING
COULD PRODUCE HIGH WIND GUSTS.
CS
&&
.PREV DISCUSSION... (ISSUED 535 AM EST SAT MAR 11 2006)
MESO UPDATE...
WATCHING CLUSTERS OF CELLS MOVING OUT OF THE EVV/OWB AREAS INTO
OUR NW COUNTIES. RECENT ACARS SOUNDING AT 0930 UTC IS PRETTY
IMPRESSIVE...VERY STEEP LAPSE RATES ABOVE 800MB WITH A DEEP NEAR
SURFACE INVERSION. CURRENTLY WE ARE 46F AT THE WFO...AND ACARS
SOUNDING IS SHOWING 64F AT 2500 FT SO HAIL STORMS ARE THE MAIN
THREAT OVER THE NEXT HOUR OR TWO N OF THE WRN KY PARKWAY AND W OF
I-65. SPS ISSUED FOR THIS AREA. ADDITIONAL CONVECTION CURRENTLY
STRETCHING FROM SE MO INTO WRN TN EXPECTED TO PERSIST WITHIN GOOD
ELEVATED INSTABILITY...PERHAPS AFFECTING THE LMK CWA AFTER 12-13
UTC. WILL UPDATE GRIDDED FCST FOR THE NEXT 1-2 HOURS BASED ON
CURRENT TRENDS.
CS
PREV DISCUSSION... (ISSUED 437 AM EST SAT MAR 11 2006)
MESO UPDATE...
INCREASING ELEVATED INSTABILITY TO OUR WEST/SOUTH HELPING GENERATE
STRONG TO SEVERE THUNDERSTORMS IN ASSOC WITH THE LLJ. THESE
STORMS CONTINUE ON THEIR NE TRACK AND COULD AFFECT WRN PORTIONS OF
THE LMK CWA THROUGH 12 UTC. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR LOCATIONS WEST OF I-65. LARGE HAIL IS THE MAIN THREAT.
NO OTHER CHANGES TO THE FCST AT THIS TIME.
CS
PREV DISCUSSION... (ISSUED 333 AM EST SAT MAR 11 2006)
SHORT TERM (TODAY-TONIGHT)...
RATHER BUSY TWO DAY PERIOD ACROSS THE LOWER OHIO VALLEY BEGINS
TODAY. RECENT SFC OBS SHOWING THE 60F ISODROSOTHERM LIFTING RAPIDLY
NWD TOWARD THE TENN VALLEY IN RESPONSE TO LARGE SCALE SLY FLOW. AS
OF 07 UTC...A CLUSTER OF TSRA ONGOING OVER WRN/NRN AR WITHIN MOIST
LLJ AXIS...NEW CONVECTION DEVELOPING CLOSER TO CWA OVER SE MO. A FEW
SPRINKLES OR -SHRA POSSIBLE THROUGH DAYBREAK OVER THE CWA WITH
FAIRLY THICK MID-LEVEL CLOUDS SHOWING UP AS RETURNS ON RADAR.
A CONSENSUS OF NAM/GFS DATA AND 21 UTC SREF SUGGESTS SHRA WITH
EMBEDDED THUNDER WILL SPREAD NE ALONG THE 0-6KM MEAN WIND INTO THE
CWA AROUND OR AFTER 10 UTC ASSOC WITH LOW LEVEL MOISTURE TRANSPORT
MAXIMUM. BEST CHANCES WOULD BE OVER THE W/N PARTS OF THE CWA...WITH
A RELATIVE MIN IN POPS OVER OUR SE COUNTIES. SMALL HAIL POSSIBLE
FROM THESE EARLY CELLS. THIS PCPN WOULD THEN CONTINUE ON TO THE NE
INTO THE EARLY AFTN HOURS. FOR THE LATE AFTN-EARLY EVE HOURS...NAM
DEPICTS AN AREA OF 700MB SUBSIDENCE OVER THE CWA AND WITH NO
DISCERNIBLE FORCING MECHANISMS IN THE AREA...WILL LOWER POPS DURING
THAT PERIOD...BUT KEEP THEM IN THE CHC CATEGORY IN CASE SOME
UNRESOLVABLE FEATURES HELP GENERATE PCPN.
STEPPING INTO THE LATE EVE AND OVERNIGHT HOURS...MODELS HAVE BEEN
QUITE CONSISTENT AT POINTING TOWARD A BAND OF CONVECTION DEVELOPING
INTO SRN IND AND NORTHERN PARTS OF CNTRL KY. MOST LIKELY THIS TSRA
WOULD HAVE EARLIER ORIGINS OVER IL/MO WITHIN HEIGHTENED SVR RISK
AREA FCST BY SPC...CONSOLIDATING INTO A LINEAR BAND/MCS. MEAN WIND
AND LLJ VECTORS ARE NEARLY PARALLEL...SUGGESTING POTENTIAL FOR
TRAINING WITHIN THIS BAND. SO HEAVY RAINFALL POTENTIAL IS ENHANCED
TONIGHT FOR SRN IND AND N/W PARTS OF CNTRL KY...WITH FCST PRECIP
WATERS CLOSING IN ON 1.5 INCHES. WILL ISSUE A FLOOD WATCH FOR
TONIGHT IN SRN IND...WHERE PAST FEW DAYS 1-3 OF RAIN HAS FALLEN.
3/6HR FLOOD GUIDANCE VALUES ARE 1-1.5 INCHES. FLOOD WATCH MAY NEED
TO BE EXTENDED INTO LONG TERM PERIOD WITH ANOTHER BOUT OF HVY RAIN
POSSIBLE SUN NIGHT.
DEPENDING UPON HOW MUCH SFC BASED INSTABILITY WE CAN MUSTER
TONIGHT...THERE IS A SEVERE THREAT IN OUR CWA WITH THIS LATE NIGHT
CONVECTION AS WELL. FOLLOWING SPC DAY ONE OUTLOOK...LOCALIZED WIND
DMG WOULD BE THE MAIN THREAT. OVERALL FROM LATE EVE ONWARD WILL HAVE
HIGHEST POPS IN THE N/W SECTIONS OF THE CWA...WITH A MOVEMENT
EASTWARD OF THE HIGH-POP AXIS INTO ERN PARTS OF THE DISTRICT TOWARD
DAYBREAK SUNDAY.
REGARDING TEMPERATURES...THEY WILL BE A CHALLENGE TODAY WITH CLOUD
COVER. FEEL COMFORTABLE WITH OUR ONGOING FCST WHICH IS IN THE MIDDLE
OF 00 UTC GUIDANCE ENVELOPE...UPPER 60S SRN IND TO THE MIDDLE 70S
DOWNSTATE KY. TONIGHT...WITH MODEST SOUTHERLIES FCST TEMPS WILL
LIKELY STEADY OUT AFTER AN EARLY EVE DROP...SO WILL RAISE FCST MINS
A CATEGORY OR TWO.
CS
LONG TERM (SUNDAY-FRIDAY)...
SUNDAY AND MONDAY...
UPPER AIR PATTERN WILL FEATURE AN DEEP FULL LATITUDE TROUGH ACROSS
THE WESTERN CONUS...AND RIDGING ACROSS FLORIDA AND THE SOUTHEASTERN
STATES. THE JET STREAM WILL GENERALLY EXTEND FROM THE SOUTHERN
ROCKIES THROUGH THE GREAT LAKES...BRINGING SOUTHWEST FLOW ACROSS THE
LOWER MISSOURI AND OHIO VALLEYS. SOUTHERLY WINDS WILL CONTINUE TO
BRING UNSEASONABLY MILD TEMPERATURES...SHOWERS...AND OCCASIONAL
THUNDERSTORMS TO OUR AREA THROUGH MONDAY AFTERNOON. THERE IS ALSO A
THREAT OF SEVERE WEATHER DURING THE EVENING HOURS ON SUNDAY...
EXTENDING THROUGH THE MORNING HOURS MONDAY.
THE FIRST OF SEVERAL DISTURBANCES WILL MOVE NORTHEAST ACROSS THE
GREAT LAKES EARLY SUNDAY. IT WILL TRAIL A COLD FRONT THAT IS
EXPECTED TO BECOME STATIONARY ACROSS SOUTHERN ILLINOIS AND CENTRAL
INDIANA BY EVENING. ALTHOUGH OUR CWA WILL BE FULLY WITHIN THE WARM
SECTOR WITH SOME SURFACED BASED INSTABILITY...FEEL THAT SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED BY SUNDAY AFTERNOON AS
FORCING FROM THE FIRST DISTURBANCE MOVES NORTHEAST OF THE AREA.
BY SUNDAY AFTERNOON...A SECOND DISTURBANCE WILL LEAD TO DEEPENING
LOW PRESSURE ACROSS THE SOUTHERN PLAINS. THIS WILL MOVE ACROSS
ILLINOIS BY EARLY MONDAY MORNING. BOTH THE NAM AND THE GFS FORECAST
SURFACE BASED LIS OF UP TO -6 ACROSS MISSOURI AND SOUTHERN ILLINOIS
SUNDAY AFTERNOON. WITH THE JET STREAM OVERHEAD AND STRONG LOW LEVEL
WINDS(45KT AT 925MB MONDAY MORNING)...THE STORM PREDICTION CENTER
HAS PLACED OUR NORTHWESTERN CWA WITHIN A MODERATE RISK FOR LATE
SUNDAY. BY THE TIME ANY PRECIPITATION MOVES ACROSS THE OHIO
RIVER...FEEL THE THE CONVECTIVE MODE WILL BE IN THE FORM OF ONE OR
MORE SQUALL LINES. WITH THE EXPECTED LINEAR FORCING AND STRONG WIND
FIELDS...WIND DAMAGE WILL BE THE PRIMARY SEVERE THREAT LATE SUNDAY
AND EARLY MONDAY.
A SHARP COLD FRONT WILL MOVE ACROSS THE OHIO RIVER LATE MONDAY.
SHOWERS AHEAD AND ALONG THE FRONT WILL EXIT OUR SOUTHEASTERN
COUNTIES LATE MONDAY.
TUESDAY THROUGH FRIDAY...
HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN PLAINS TUESDAY.
NORTHERLY WINDS WILL BRING IN MUCH COLDER AIR TUESDAY AFTERNOON AND
INTO EARLY WEDNESDAY. BOTH THE NAM AND THE GFS SHOW QUITE A BIT OF
POST-FRONTAL LOW LEVEL RH FOR TUESDAY NIGHT INTO WEDNESDAY...SO
EXPECT STRATUS TO LINGER PERHAPS THROUGH WEDNESDAY MORNING.
AXIS OF HIGH PRESSURE WILL MOVE ACROSS LOWER OHIO VALLEY WEDNESDAY
AND SO EXPECT LIGHT WINDS AND A SLIGHT REBOUND IN TEMPERATURES.
WARMING MAY CONTINUE THURSDAY AS SOUTHERLY WINDS DEVELOP AHEAD OF
LOW PRESSURE THAT IS EXPECTED TO DEVELOP ACROSS THE MIDWEST.
JSD
LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...FLOOD WATCH TONIGHT ALL ZONES.
&&
Hazardous weather outlook, Mar 11, 4:15 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EST SAT MAR 11 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
415 AM EST FRI MAR 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
A PERIOD OF SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED TO
AFFECT THE OUTLOOK AREA TODAY...MAINLY THIS MORNING. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF DOWNPOURS AND SMALL
HAIL...THOUGH ISOLATED SEVERE STORMS WITH LARGE HAIL ARE POSSIBLE.
LATER ON TONIGHT...A MORE SUBSTANTIAL BAND OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO DEVELOP INTO SOUTHERN INDIANA THEN INTO
CENTRAL KENTUCKY. THE BEST CHANCES FOR THIS ARE AFTER MIDNIGHT. THIS
BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...A
FLOOD WATCH HAS BEEN POSTED FOR SOUTHERN INDIANA TONIGHT WHERE THE
GROUND IS ALREADY WELL SATURATED. A SLIGHT RISK OF SEVERE
THUNDERSTORMS ALSO EXISTS TONIGHT...WITH LOCALIZED HIGH WINDS AND
LARGE HAIL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.
SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE EASTWARD
INTO SOUTHWESTERN INDIANA BY EVENING...AND ACROSS CENTRAL KENTUCKY
OVERNIGHT. WITH THE EXPECTED LINEAR NATURE OF ANY FORCING AND STRONG
LOW LEVEL WIND FIELDS...DAMAGING WINDS WILL BE THE PRIMARY THREAT.
MARGINALLY SEVERE HAIL IS ALSO POSSIBLE WITHIN THE STRONGER CELLS.
THESE STORMS MAY BRING AN ADDITIONAL INCH OR MORE OF RAIN ACROSS THE
REGION...CREATING RUNOFF PROBLEMS ACROSS SOUTH CENTRAL INDIANA...AND
OTHER AREAS THAT RECEIVE HEAVY RAINFALL TODAY AND EARLY SUNDAY.
THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AHEAD OF A COLD FRONT...THAT MAY
NOT ARRIVE UNTIL EVENING. ANY DEVELOPMENT MONDAY AFTERNOON IS HIGHLY
CONDITIONAL ON STABILITY IN THE WAKE OF EARLY THUNDERSTORMS...AND
THE TIMING OF THE APPROACHING COLD FRONT. ANY THUNDERSTORMS THAT
DEVELOP MONDAY AFTERNOON MAY BECOME STRONG.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TODAY...TONIGHT...
AND AGAIN SUNDAY NIGHT AND MONDAY.
CS/JSD
In the hours before
Local storm report, Mar 11, 8:40 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 AM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL LOUISVILLE 38.22N 85.74W
03/11/2006 M0.25 INCH JEFFERSON KY TRAINED SPOTTER
0835 AM HAIL LOUISVILLE 38.22N 85.74W
03/11/2006 M0.25 INCH JEFFERSON KY TRAINED SPOTTER
OBSERVED AT TAYLOR AND BERRY BLVD.
&&
MRCLocal storm report, Mar 11, 8:43 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 AM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL ENGLISH 38.33N 86.46W
03/11/2006 M0.88 INCH CRAWFORD IN LAW ENFORCEMENT
0637 AM HAIL HUNTINGBURG 38.30N 86.96W
03/11/2006 M0.25 INCH DUBOIS IN AMATEUR RADIO
0650 AM HAIL FERDINAND 38.23N 86.86W
03/11/2006 M1.00 INCH DUBOIS IN LAW ENFORCEMENT
0657 AM HAIL BRISTOW 38.13N 86.72W
03/11/2006 M0.75 INCH PERRY IN LAW ENFORCEMENT
0707 AM HAIL TASWELL 38.33N 86.57W
03/11/2006 M0.75 INCH CRAWFORD IN LAW ENFORCEMENT
0710 AM HAIL ENGLISH 38.33N 86.46W
03/11/2006 M0.50 INCH CRAWFORD IN LAW ENFORCEMENT
0730 AM HAIL 4 S MEMPHIS 38.43N 85.77W
03/11/2006 E0.50 INCH CLARK IN LAW ENFORCEMENT
ESTIMATED PEA TO DIME SIZED HAIL IN CLARK COUNTY BETWEEN
SELLERSBURG AND MEMPHIS
0835 AM HAIL LOUISVILLE 38.22N 85.74W
03/11/2006 M0.25 INCH JEFFERSON KY TRAINED SPOTTER
OBSERVED AT TAYLOR AND BERRY BLVD.
&&
MRCLocal storm report, Mar 11, 9:15 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM FLASH FLOOD JASPER 38.39N 86.94W
03/11/2006 DUBOIS IN LAW ENFORCEMENT
FLASH FLOODING OCCURRING WITH WATER FLOWING ACROSS
JASPER-DUBOIS RD...SCHNELLVILLE RD...AND DIVISION RD IN
DUBOIS COUNTY WITH CARS STALLING IN HIGH WATER.
&&
SCHOTTLocal storm report, Mar 11, 9:23 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 AM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 2 N SULPHUR 38.26N 86.47W
03/11/2006 CRAWFORD IN LAW ENFORCEMENT
HIGHWAY 37 ONTO THE CLOVERLEAF TO INTERSTATE 64 WATER
OVER THE ROADWAY...SPOTTY OTHER ROADS ACROSS THE COUNTY
HAVE WATER OVER THEM THIS MORNING.
&&
SCHOTTLocal storm report, Mar 11, 9:25 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 AM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD MARENGO 38.37N 86.34W
03/11/2006 CRAWFORD IN LAW ENFORCEMENT
CREEK NEAR MARENGO RISING OUT OF ITS BANKS...REPORTED BY
PUBLIC TO COUNTY DISPATCH.
&&
SCHOTTLocal storm report, Mar 11, 9:51 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 AM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD BEDFORD 38.59N 85.32W
03/11/2006 TRIMBLE KY LAW ENFORCEMENT
THE CONNECTOR ROAD IN BEDFORD WAS CLOSED AND BARRICADED.
IT WAS COVERED BY FOUR FEET OF WATER.
&&
MRCFlash Flood, Clark
- When
- March 11, 9:55 AM EST to 2:30 PM EST
- Where
- Clark County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -85.700
U.S. 31 and Indiana Highway 160 were impassable near Henryville. Many side roads in the Borden area were impassable and some homes were surrounded by water.
Flash Flood, Scott
- When
- March 11, 1:57 PM EST to 2:30 PM EST
- Where
- Scott County, Scottsburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -85.767
Residents in Scottsburg reported water backing up into their basements.
Flash Flood, Floyd
- When
- March 11, 2:07 PM EST to 2:45 PM EST
- Where
- Floyd County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.333, -85.917
Numerous roads and highways were covered with water.
Flash Flood, Harrison
- When
- March 11, 2:10 PM EST to 2:45 PM EST
- Where
- Harrison County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -86.133
Parts of Highway 150 north of Bradford were covered with water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, March 11, 20062 deaths · 10 injured · $1.0 million · F3 · 1 event
- Winter Weather in California, March 11, 20062 deaths · 15 injured · 1 event
- Tornado in Missouri, March 11, 2006F3 · 1 event
- Tornado in Illinois, March 11, 20062 injured · $1.2 million · F2 · 1 event
- Tornado in Missouri, March 11, 20062 injured · F2 · 1 event
- Flooding in Indiana, March 11 to 21, 2006$800,000 · 8 events
- Tornadoes in Missouri, March 11, 2006F2 · 3 events
- Tornado in Illinois, March 11, 2006F2 · 1 event
- Tornado in Illinois, March 11, 2006F2 · 1 event
- Flood in Indiana, March 11 to 13, 2006$500,000 · 1 event
- Tornado and Hail in Arkansas, March 11 to 12, 2006$160,000 · F0 · 12 events
- Tornado in Illinois, March 11, 2006$70,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496043, 5496044, 5496046, 5496045.